MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. LONG CLIP

OLYMPUS MEDICAL SYSTEMS CORP. LONG CLIP
Model Number HX-610-090L
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The clip of the device was closed.The clip connector of the device was not broken off.The clip was deformed.We could not find anomalies related to the reported event.We could not find adhesion of foreign material such as tissues on the device.We tried to get additional information.However, no additional information was provided.We were able to attach the device on the hook of a rotatable clip fixing device owned by our company and detach the device from the hook when we checked the operation of clipping.The reported event was not reproduced.The exact cause of the reported event could not be conclusively determined.The manufacturing record was reviewed and found no irregularities.There is a possibility that the reported event was caused by the following.The device was deformed since the device was forced against tissues.The operating force of the handle was increased due to the deformation of the device, and the user was not able to pull the operational handle of a rotatable clip fixing device until the end.The above device handling has warned in the instruction manual as follows.Do not force the clip against body cavity tissue.The clip may be deformed and does not close properly.This could result in reduced performance.
 
Event or Problem Description
We received the following report.The clip failed to deploy (the clip could not be released).The user withdrew the clip with a rotatable clip fixing device from the patient.The intended procedure was completed with another device.There was no patient injury reported.

Brand Name
LONG CLIP
Common Device Name
LONG CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8685861
Report Number8010047-2019-02167
Device Sequence Number2511171
Product Code PKL
UDI-Device Identifier04953170200373
UDI-Public04953170200373
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberHX-610-090L
Device Lot Number92K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2019
Initial Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1